MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SCORPIO-FLEX PS X3 TIB INSERT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

STRYKER ORTHOPAEDICS-MAHWAH SCORPIO-FLEX PS X3 TIB INSERT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 72-25-0912
Medical Device Problem Codes Break (1069); Unstable (1667)
Health Effect - Clinical Code Injury (2348)
Date of Event 05/17/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation is being performed in an attempt to identify the cause of the event.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was reported that no further information will be released by the hospital or surgeon.A supplemental report will be submitted upon completion of the investigation.".
 
Event or Problem Description
It was reported that the patient's left knee was revised after patient complaint of a feeling of looseness in the knee.Intra-operatively, the post of the ps insert was observed to be broken off.All pieces of the device were removed and a device of the same catalog number was implanted.Rep reported that no further information will be released by the hospital or surgeon.
 
Event or Problem Description
It was reported that the patient's left knee was revised after patient complaint of a feeling of looseness in the knee.Intra- operatively, the post of the ps insert was observed to be broken off.All pieces of the device were removed and a device of the same catalog number was implanted.Rep reported that no further information will be available.
 
Additional Manufacturer Narrative
Fda registration number corrected to 0002249697 - jr (howmedica) an event regarding crack/fracture involving scorpio insert was reported.The event was confirmed following the completion of a mar method & results: -device evaluation and results: visual inspection visual inspection was performed as part of the material analysis report (mar), dated 16 july 2019.This inspection indicated.[.] delamination, burnishing, scratching and third-body indentation were observed onthe insert dimensional inspection: not performed as the reported device was implanted and subsequently explanted.The device was returned damaged and in its current condition would not be an accurate reflection of its original manufactured condition.Functional inspection: not performed as the reported device was implanted and subsequently explanted.The device was returned damaged and in its current condition would not be an accurate reflection of its original manufactured condition.Material analysis material evaluation was completed and indicated the following comments: visual analysis yellow discoloration consistent with the absorption of synovial fluid was observed on the articulating surface of the insert.Delamination, burnishing, scratching and third-body indentation were observed on the insert.These are common damage modes of uhmwpe.Backside impression markings were observed on the distal surface of the insert, consistent with contact against the baseplate.Damages consistent with the explantation process was also observed on the insert.Beach markings were observed on the anterior portion fracture surface, indicating the device fractured in fatigue.The fatigue crack initiated on the posterior surface of the post and propagated toward the anterior surface.Wallner lines and hackles were also observed on the anterior surface of the post indicating that final fracture occurred in overload.The posterior surface of the post with damage being observed.This damage is likely due to contact with the femoral component.Conclusion the post of the insert fractured in fatigue with final fracture occurring in overload.Delamination, burnishing, scratching and third-body indentation were observed on the insert.These are common damage modes of uhmwpe.Yellow discoloration consistent with absorption of synovial fluid was also observed.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.-clinician review: no medical records were received for review with a clinical consultant -device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the reported lot.Conclusion: a material analysis concluded: the post of the insert fractured in fatigue with final fracture occurring in overload.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
SCORPIO-FLEX PS X3 TIB INSERT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8695347
Report Number0009610726-2019-00001
Device Sequence Number2275448
Product Code JWH
UDI-Device Identifier07613327029710
UDI-Public07613327029710
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K051977
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/29/2016
Device Catalogue Number72-25-0912
Device Lot NumberMKDMRR
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/21/2019
Initial Date Received by Manufacturer 05/17/2019
Supplement Date Received by Manufacturer07/26/2019
Initial Report FDA Received Date06/13/2019
Supplement Report FDA Received Date08/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age62 YR